1-855-378-4228
MENU
Find the Best Rehab Program for Your Needs
1-855-378-4228

Ultimate Guide To Meth Overdose

Otherwise referred to as methamphetamine, meth is a stimulant drug that might kill you if you overdose on it. When this happens, your heart rate will experience dangerous spikes and you may suffer cardiovascular failure.

Meth might also alter your respiration and brain function, and in the process cause loss of consciousness, dangerous behavior, and brain damage. If you overdose, or someone you love overdoes, you should take action immediately.

As mentioned above, methamphetamine is also known as meth, crystal, speed, or ice on the street. This addictive stimulant causes users to experience a deeply intense euphoric rush when they consume it orally, inject it, snort it, or smoke it.

Today, it is ranked as the 2nd most popular illicit drug on the globe. In fact, meth is so popular that close to 13 million Americans aged above 12 reported that they had used it at one point or the other in their lifetime during a study conducted in 2014.

With such high rates of use, it is not surprising that the rates of meth overdose are also similarly high. Over time, however, repeated use may cause you to develop tolerance and physical dependence on the drug.

As your tolerance builds, you will often find that you need to increase your typical dose on a regular basis to achieve the dose you desire. However, this behavior is extremely dangerous - particularly because if you consume too much of the drug, you may experience a meth overdose.

For instance, more than 102,000 emergency room visits in the US in 2011 were related to this drug. Similarly, over half of these visits involved cases where the user had combined meth with other substances - particularly alcohol and marijuana.

To this end, you might want to improve your understanding of meth overdose, what it is, how it works, the symptoms, and what you need to do in case of such an overdose. Read on to learn more about all these aspects:

Signs And Symptoms Of Meth Overdose

Meth is a dangerous drug that is known to cause:

If you suspect that you have (or someone you love has) overdosed on the drug, you should not spend your time trying to confirm your suspicions. If you ignore these signs, you might fail to save a life.

Other common signs of a meth overdose include, but are not limited to:

Causes Of Meth Overdose

But what exactly causes people to overdose on methamphetamine? If you think that meth is only available on the street as an illicit drug, you might be surprised to learn that it is also available as a prescription medication for some conditions - such as shift-work sleep disorder and ADHD where it is commonly referred to as Adderall or Ritalin. It is also available under the names Desoxyn, or Desoxyn Gradumet.

Among prescription users of meth - as well recreational users who borrow or steal the prescriptions - exceeding the prescribed dose or taking the substance longer than a doctor prescribed might lead to a meth overdose.

In the same way, if you take a dose that is more than was prescribed, it is highly likely that you will overdose on it. However, this does not mean that you should take large quantities of it to overdose. Even if you used the drug over an extended period and you didn't experience any problems, you could still overdose. This is particularly if:

Although you might feel like it is impossible to kick your meth addiction, you should remember that it is this sense of hopelessness and powerlessness that keeps most addicts using the drug. Even in these situations, the best thing you can do is to seek treatment through detox and rehabilitation. You might even end up saving your life in the process.

When To Seek Help

Suspected meth overdoses are classified as medical emergencies. Therefore, you should not waste any time trying to find out more information about such an overdose. Instead, call 911 immediately - particularly if you experience:

What To Do In Case Of A Meth Overdose

In case you experience or witness a meth overdose, the best course of action is to get in touch with 911 immediately. This is because most of these overdoses are potentially life-threatening and need to be managed by medical professionals.

As you call for emergency help, try and prepare yourself to share the information below (where possible):

Securing medical assistance as soon as possible is vital during such an overdose. At the end of the day, however, the long term prognosis for individuals recovering from an overdose on this drug will mostly depend on the amount of meth they used as well as the speed at which they get treated.

Added to the above, if you have (or someone you know has) suffered a meth overdose and survives, you might wish to start considering treatment and prevention strategies. These strategies will provide a way forward and ensure that future complications are avoided. After surviving such an overdose, you should also take positive steps to make drastic changes in your lifestyle to ensure that there is no repeat meth overdose.

Call or email us for help finding a drug rehab program.
1-855-378-4228
Email Us
Copyright © 2007 - 2018 www.drug-abuse.org